MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII TIBIAL ALIGNMENT TUBE; PRSTHSS,KNEE,PTLLO/FMRTIB,SMI-CNSTRND,UNCMNTD,PORS,CTD,POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GII TIBIAL ALIGNMENT TUBE; PRSTHSS,KNEE,PTLLO/FMRTIB,SMI-CNSTRND,UNCMNTD,PORS,CTD,POLYMER/METAL/POLYMER
Catalog Number 71440448
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery when using the tibial alignment assembly, it was noticed that the ankle clamp would not remain tight within the alignment tube , likely due to over use/age.No harm to patient, no delay occurred, the case finished fine.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned gii tibial alignment tube indicated damage along the body and locking cam, confirming the stated complaint.This device was manufactured in over 23 years ago, showing signs of significant wear from use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GII TIBIAL ALIGNMENT TUBE
Common Device Name
PRSTHSS,KNEE,PTLLO/FMRTIB,SMI-CNSTRND,UNCMNTD,PORS,CTD,POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8282773
Report Number1020279-2019-00312
Device Sequence Number2056053
Product Code MBH
UDI-Device Identifier03596010215574
UDI-Public03596010215574
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2006
Device Catalogue Number71440448
Device Lot Number60709276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date02/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1